Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2014, 7:54 PM CDT for DeSoto County, Tate County, Tunica County, Mississippi; Crittenden County, Lee County, St. Francis County, Arkansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 7, 2014, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:30 PM CDT | TSTM WND DMG | N Walls, MS | SOME TREES AND LARGE LIMBS DOWN BETWEEN SOUTHAVEN AND WALLS. |
| Jun 7, 8:30 PM CDT | TSTM WND GST 0 | Horn Lake, MS | ESTIMATED 60 MPH WINDS KICKED DIRT UP AND KNOCKED A CHILD OVER IN A BALL FIELD. |
| Jun 7, 8:30 PM CDT | TSTM WND GST 60 | Horn Lake, MS | ESTIMATED 60 MPH WINDS KICKED DIRT UP AND KNOCKED A CHILD OVER IN A BALL FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS54 KMEG 080054
SVRMEG
ARC035-077-123-MSC033-137-143-080145-
/O.NEW.KMEG.SV.W.0178.140608T0054Z-140608T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 845 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HORSESHOE
LAKE...OR NEAR HUGHES...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HORN LAKE...OLIVE BRANCH...SOUTHAVEN AND HUGHES.
THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3509 9054 3506 9020 3504 9020 3502 9021
3504 9029 3499 9031 3500 8973 3469 8972
3468 8967 3457 8967 3475 9070
TIME...MOT...LOC 0055Z 263DEG 24KT 3493 9035
$$2 follow-up statements
164
WWUS54 KMEG 080119
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT SAT JUN 7 2014
ARC077-123-080129-
/O.CAN.KMEG.SV.W.0178.000000T0000Z-140608T0145Z/
LEE AR-ST. FRANCIS AR-
819 PM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCIS AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...
AT 819 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3502 9037 3504 9030 3499 9031 3499 9023
3504 9027 3506 9021 3504 9020 3500 9023
3500 8973 3469 8972 3468 8967 3457 8967
3470 9043
TIME...MOT...LOC 0119Z 263DEG 24KT 3495 9015
$$
ARC035-MSC033-137-143-080145-
/O.CON.KMEG.SV.W.0178.000000T0000Z-140608T0145Z/
TUNICA MS-TATE MS-DESOTO MS-CRITTENDEN AR-
819 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL CRITTENDEN...DESOTO...TATE AND NORTHEASTERN TUNICA
COUNTIES...
AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
GLOVER...OR 9 MILES WEST OF HORN LAKE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HOLLYWOOD...HORN LAKE...MEMPHIS...NEWPORT...OLIVE BRANCH...
SOUTHAVEN...PRICHARD...SEYPPEL...BRUINS...NORFOLK...GLOVER...PENTON
AND TWIN LAKES.
THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3502 9037 3504 9030 3499 9031 3499 9023
3504 9027 3506 9021 3504 9020 3500 9023
3500 8973 3469 8972 3468 8967 3457 8967
3470 9043
TIME...MOT...LOC 0119Z 263DEG 24KT 3495 9015
$$810
WWUS54 KMEG 080131
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT SAT JUN 7 2014
ARC035-MSC143-080141-
/O.CAN.KMEG.SV.W.0178.000000T0000Z-140608T0145Z/
TUNICA MS-CRITTENDEN AR-
831 PM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CRITTENDEN AND
NORTHEASTERN TUNICA COUNTIES IS CANCELLED...
AT 831 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3499 9028 3496 9026 3500 9023 3500 8973
3469 8972 3468 8967 3457 8967 3464 9012
3482 9021 3486 9020 3486 9023 3491 9025
3495 9025 3496 9028
TIME...MOT...LOC 0131Z 263DEG 24KT 3496 9005
$$
MSC033-137-080145-
/O.CON.KMEG.SV.W.0178.000000T0000Z-140608T0145Z/
TATE MS-DESOTO MS-
831 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR DESOTO AND TATE COUNTIES...
AT 831 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HALF
DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR TWIN LAKES...OR NEAR HORN LAKE...MOVING EAST
AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HORN LAKE...MEMPHIS...NEWPORT...OLIVE BRANCH...SOUTHAVEN...NORFOLK...
GLOVER...TWIN LAKES...LAKE VIEW...WEST DAYS...TRINITY...ALDEN AND
NESBIT.
THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...LAKE MCKELLAR AND
ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3499 9028 3496 9026 3500 9023 3500 8973
3469 8972 3468 8967 3457 8967 3464 9012
3482 9021 3486 9020 3486 9023 3491 9025
3495 9025 3496 9028
TIME...MOT...LOC 0131Z 263DEG 24KT 3496 9005
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:37 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 7, 6:37 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT SAT JUN 7 2014
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 313 PM CDT SAT JUN 7 2014/
CURRENT SEVERE THUNDERSTORM WATCH IN PLACE FOR THE NORTHERN THIRD
OF THE MIDSOUTH...WITH A FEW STORMS CAPABLE OF STRONG ROTATION AND
POSSIBLE TORNADOES. THIS THREAT WILL CONTINUE IN THE MID EVENING
HOURS. THE REMAINDER OF THE MIDSOUTH MAY SEE PULSE TYPE SEVERE
WEATHER EARLY AND POTENTIALLY A STRONGER ORGANIZED LINE OVERNIGHT
AS A WEAK COLD FRONT PUSHES THROUGH THE REGION. A FLASH FLOOD
WATCH IS STILL IN EFFECT THROUGH SUNDAY MORNING OVER THE NORTHERN
TWO THIRDS OF THE MIDSOUTH.
SUNDAY...AFOREMENTIONED FRONT WILL SAG INTO NORTH MISSISSIPPI
TOMORROW...WHERE THE BRUNT OF PRECIPITATION IS EXPECTED TO INCLUDE
A FEW ISOLATED SEVERE STORMS. TO THE NORTH A SLIGHTLY COOLER/MORE
STABLE AIRMASS WILL BRIEFLY FILTER IN...SO HAVE LOWERED POPS IN
THIS AREA. THE FRONT WILL WAVE BACK AS A WARM FRONT SUNDAY NIGHT
WITH PRECIPITATION BREAKING OUT FIRST OVER ARKANSAS BY
MIDNIGHT...AND THEN SPREADING EAST BY SUNRISE MONDAY MORNING.
MONDAY THROUGH THURSDAY...NEXT POTENT SHORTWAVE IS EXPECTED TO
GET PINCHED OFF OVER THE PLAINS AND BECOME CLOSED ON MONDAY. THIS
FEATURE WILL SLOWLY DRIFT OVER THE OZARKS ON TUESDAY AND THEN MOVE
SLOWLY MOVE UP THE OHIO VALLEY ON WEDNESDAY AND THURSDAY. STORMS
WILL BE LIKELY EACH DAY...WITH SEVERE WEATHER POSSIBLE ON MONDAY
AND TUESDAY. STEEPER LAPSE RATES WITH THE LOW...COUPLED WITH A
STRONGER LOW LEVEL FLOW WILL MEAN A BETTER POTENTIAL FOR LARGE
HAIL AND TORNADOES. FLASH-FLOODING WILL ALSO REMAIN A THREAT. HAVE
LEANED MORE WITH THE NAM AND ECMWF ON KEEPING TEMPERATURES COOLER.
THURSDAY THROUGH SATURDAY...A WEAK UPPER LEVEL FLOW WILL BE LEFT
IN THE SHORTWAVE'S WAKE...ALONG WITH PLENTY OF GULF MOISTURE.
TEMPERATURES SHOULD CLIMB BACK INTO THE MID AND UPPER 80S
PROVIDING ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND STORMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. SKIES SHOULD BECOME
MOSTLY CLEAR TO PARTLY CLOUDY DURING THE NIGHT.
JAB
&&
.AVIATION...
00Z TAF CYCLE
LINE OF STRONG TO SEVERE TSRAS WILL IMPACT KMKL AND PROBABLY KMEM
THROUGH 08/02Z WITH GUSTS OF 35-45KTS AND IFR VSBYS. ATTM LEFT A
VCTS AT KTUP THROUGH 08/03Z. SHRAS/TSRAS WILL PUSH EAST OF THE
AREA BY 08/03Z AS A WEAK COLD FRONT PUSHES SOUTHEAST WITH VFR
CONDS PREVAILING THE REMAINDER OF THE NIGHT. GIVEN THE WEAK FRONT
AND A WIND SHIFT TO THE NORTH THINKING THAT KMKL...KJBR AND KMEM
SHOULD AVOID MITIGATE LOWER CONDS TOWARD SUNRISE BUT WILL NEED TO
WATCH THIS. KEPT SOME LIGHT FOG AT KTUP SINCE THE FRONT WILL BE
SLOWER TO MOVE THROUGH THERE AND WINDS WILL BE LIGHTER IN THE
MORNING. VFR CONDS EXPECTED ON SUNDAY WITH THE FRONT TO THE
SOUTH...OR AT LEAST ACROSS NORTH MISSISSIPPI. KEPT A VCTS AT KTUP
STARTING AT 08/18Z INVOF THE FRONT.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 7, 2:55 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT SAT JUN 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 255 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY THREATS TO THE NORTH OF INTERSTATE 40 WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. TO THE SOUTH OF INTERSTATE 40...THE THREATS WILL REMAIN DAMAGING WINDS AND LARGE HAIL. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND FAR NORTHERN MISSISSIPPI TODAY AND TONIGHT. SEVERAL INCHES OF RAINFALL MAY OCCUR IN AREAS WHERE THUNDERSTORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY ACROSS NORTH MISSISSIPPI. THE PRIMARY THREATS SHOULD REMAIN DAMAGING WINDS AND LARGE HAIL. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JAB
In the hours before
Local storm report, Jun 7, 4:11 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
&&
MRMLocal storm report, Jun 7, 5:07 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
0436 PM HAIL PARAGOULD 36.06N 90.51W
06/07/2014 E1.25 INCH GREENE AR PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL AND WIND SPEED
ESTIMATED AT 45 MPH.
0437 PM HAIL STANFORD 36.10N 90.66W
06/07/2014 E1.00 INCH GREENE AR PUBLIC
0447 PM TSTM WND DMG HORNBEAK 36.30N 89.39W
06/07/2014 OBION TN PUBLIC
DEER PROCESSING PLANT AND BROWNS MEAT MARKET EXTENSIVE
DAMAGE. POSSIBLE TORNADO DAMAGE.
0449 PM HAIL HENDERSON 35.44N 88.65W
06/07/2014 E1.50 INCH CHESTER TN PUBLIC
0452 PM FUNNEL CLOUD E RUTHERFORD 36.13N 88.99W
06/07/2014 GIBSON TN EMERGENCY MNGR
EMA DIRECTOR AND FIRE DEPT PERSONNEL SEEING FUNNEL CLOUD
JUST EAST OF RUTHERFORD.
&&
MRMLocal storm report, Jun 7, 5:42 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
0436 PM HAIL PARAGOULD 36.06N 90.51W
06/07/2014 E1.25 INCH GREENE AR PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL AND WIND SPEED
ESTIMATED AT 45 MPH.
0437 PM HAIL STANFORD 36.10N 90.66W
06/07/2014 E1.00 INCH GREENE AR PUBLIC
0447 PM TSTM WND DMG HORNBEAK 36.30N 89.39W
06/07/2014 OBION TN PUBLIC
DEER PROCESSING PLANT AND BROWNS MEAT MARKET EXTENSIVE
DAMAGE. POSSIBLE TORNADO DAMAGE.
0449 PM HAIL HENDERSON 35.44N 88.65W
06/07/2014 E1.50 INCH CHESTER TN PUBLIC
0452 PM FUNNEL CLOUD E RUTHERFORD 36.13N 88.99W
06/07/2014 GIBSON TN EMERGENCY MNGR
EMA DIRECTOR AND FIRE DEPT PERSONNEL SEEING FUNNEL CLOUD
JUST EAST OF RUTHERFORD.
0526 PM HAIL PARSONS 35.65N 88.12W
06/07/2014 M1.00 INCH DECATUR TN TRAINED SPOTTER
0538 PM HAIL N CORINTH 34.94N 88.52W
06/07/2014 M1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL WAS FALLING NEAR TENNESSEE/MISSISSIPPI BORDER.
&&
MRMLocal storm report, Jun 7, 6:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM NON-TSTM WND GST MILAN 35.92N 88.75W
06/07/2014 E65 MPH GIBSON TN PUBLIC
&&
JPMLocal storm report, Jun 7, 7:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
06/07/2014 MISSISSIPPI AR AMATEUR RADIO
POWERLINES DOWN AND SECONDARY ROOF BLOWN OFF OF MOBILE
HOME
&&
JPMLocal storm report, Jun 7, 7:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
0436 PM HAIL PARAGOULD 36.06N 90.51W
06/07/2014 E1.25 INCH GREENE AR PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL AND WIND SPEED
ESTIMATED AT 45 MPH.
0437 PM HAIL STANFORD 36.10N 90.66W
06/07/2014 E1.00 INCH GREENE AR PUBLIC
0447 PM TSTM WND DMG HORNBEAK 36.30N 89.39W
06/07/2014 OBION TN PUBLIC
DEER PROCESSING PLANT AND BROWNS MEAT MARKET EXTENSIVE
DAMAGE. POSSIBLE TORNADO DAMAGE.
0449 PM HAIL HENDERSON 35.44N 88.65W
06/07/2014 E1.50 INCH CHESTER TN PUBLIC
0452 PM FUNNEL CLOUD E RUTHERFORD 36.13N 88.99W
06/07/2014 GIBSON TN EMERGENCY MNGR
EMA DIRECTOR AND FIRE DEPT PERSONNEL SEEING FUNNEL CLOUD
JUST EAST OF RUTHERFORD.
0520 PM HAIL SE GLEASON 36.22N 88.61W
06/07/2014 M1.75 INCH WEAKLEY TN PUBLIC
LARGE HAIL...GOLF BALL SIZED.
0526 PM HAIL PARSONS 35.65N 88.12W
06/07/2014 M1.00 INCH DECATUR TN TRAINED SPOTTER
0530 PM TSTM WND DMG MANILA 35.88N 90.16W
06/07/2014 MISSISSIPPI AR PUBLIC
2 CAMPER TRAILERS AND A BOAT DESTROYED.
0530 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
06/07/2014 MISSISSIPPI AR AMATEUR RADIO
POWERLINES DOWN AND SECONDARY ROOF BLOWN OFF OF MOBILE
HOME
0530 PM TSTM WND DMG KEISER 35.67N 90.09W
06/07/2014 MISSISSIPPI AR AMATEUR RADIO
ROOF BLOWN OFF MOBILE HOME AND POWER LINES DOWN NEAR
HIGHWAYS 181 AND 239.
0538 PM HAIL N CORINTH 34.94N 88.52W
06/07/2014 M1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL WAS FALLING NEAR TENNESSEE/MISSISSIPPI BORDER.
0538 PM HAIL CORINTH 34.94N 88.52W
06/07/2014 M1.75 INCH ALCORN MS TRAINED SPOTTER
QUARTER TO AS BIG AS GOLF BALLS IN CITY LIMITS OF
CORINTH.
0546 PM HAIL CORINTH 34.94N 88.52W
06/07/2014 M2.50 INCH ALCORN MS PUBLIC
VERY LARGE HAIL 21/2 INCHES IN CORINTH
0600 PM TSTM WND DMG 5 NE FRIENDSHIP 35.96N 89.18W
06/07/2014 CROCKETT TN EMERGENCY MNGR
6200 BLOCK OF HIGHWAY 188- 2 SHEDS DESTROYED AND PART OF
ANOTHER SHOP.A FEW TREES DOWN.
0616 PM TSTM WND GST E RUTHERFORD 36.13N 88.99W
06/07/2014 E0.00 MPH GIBSON TN PUBLIC
60 TO 70 MPH WIND REPORTED.
0638 PM NON-TSTM WND GST MILAN 35.92N 88.75W
06/07/2014 E65.00 MPH GIBSON TN PUBLIC
0640 PM TSTM WND DMG MEDINA 35.80N 88.77W
06/07/2014 GIBSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
0642 PM TSTM WND DMG BEMIS 35.58N 88.83W
06/07/2014 MADISON TN TRAINED SPOTTER
TREES AND POWERLINES DOWN.
0700 PM TSTM WND DMG 1 N PARSONS 35.67N 88.12W
06/07/2014 DECATUR TN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0705 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
06/07/2014 TISHOMINGO MS TRAINED SPOTTER
TREES AND POWER LINES DOWN IN TOWN.
0712 PM TSTM WND DMG JACKSON 35.63N 88.83W
06/07/2014 MADISON TN COUNTY OFFICIAL
TREES AND POWER LINES DOWN.
0712 PM TSTM WND DMG N JACKSON 35.63N 88.83W
06/07/2014 MADISON TN COUNTY OFFICIAL
ROOF DAMAGE TO HOMES AND BUSINESSES.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 57 min |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 27 min |
| Jun 7, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 38 min |
| Jun 7, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 55 min |
| Jun 7, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Union | 26 min |
| Jun 7, 8:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 3 hr |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tate, Tippah and 1 more | 51 min |
| Jun 7, 9:26 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 3 hr |
| Jun 7, 9:43 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss | 47 min |
| Jun 8, 3:55 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 51 hr |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 45 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 48 min |
| Jun 8, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 21 min |
| Jun 7, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.